I was found to have mild hypothyroidism and was prescribed Levothyroxine sodium 50mcg daily by my doctor. I started taking the medicine and a week later, I had severe gas problem in my abdomen (more in the lower abdomen) and muscle cramps at the lower back region. I thought it was due to some foodstuff related gas problem. It persisted for 2 days. When I took simethicone (Phazyme 180mg softgel), the bloaty feeling subsided and muscle cramps subsided. But whenever I stand for long time or after sleep, I have the feeling of gas accumulation, which presses my pelvic floor causing pain there and the lower back region. I am not taking anymore simethicone. But the bloaty feeling and pain in the lower back and pelvic region still persists. Is it because of the levothyroxine medication? Should I try branded drug instead of generic ones as discussed in some forums. I talked with my doctor, but he said the drug doesnt cause gas build up, but it could be because of stress/anxiety or dietary variation. Is it true or is there any other reasons..... Please help me in getting rid of this problem.
It is due to both - your condition of hypo and the Levo. Whether you are on Synthroid or Levo you could still have this issue. This is what may help relieve the bloating.
Take magnesium citrate (one tablet 200mcg AM/one in PM ) within a few days you will notice the change. Pulling in additional Vit C will help relief the gas build up too. I would say to start 500 mcg every day. Make sure you do not take the magnesuim with your Levo - Take Levo first - wait 2hrs - take magnesuim.
As for the muscle cramps - that is still a symptom of only hypothyroidism. The only way for you to get this relief is to get to YOUR TSH level where your body feels is right. Then your symptoms will go away.
Wow, I think this just helped me. I have had severe cramping, gas pains in my lower right abdomen area/mid right side for the past 4 months that last 4-5 days per month. My doctor put me on Levothyroxine in January, and also Iron pills(borderline enemic), so I am taking them together each morning.
I have been to 2 doctors, had a sonogram and no one has determined why I am still in pain. I am going to try the magnesium citrate. Should I stop taking my iron pills altogether?
I take Levothyroxine to treat low Thyriod problem. I find that when i take a high dose of Levothyroxine (50), i get severe muscle cramps on my upper back/neck. As soon as I reduce the dose, the aches disappear. My sister also found this to be true for her. This may be worth considering.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.